Send to:

Choose Destination
See comment in PubMed Commons below
Arch Intern Med. 1986 Feb;146(2):397.

Hypertensive crisis associated with nifedipine withdrawal.


A 71-year-old hypertensive patient experienced a severe hypertensive crisis. His blood pressure was 300/200 mm Hg three days after nifedipine therapy was discontinued. He had been taking nifedipine together with methyldopa. During five months on the combined treatment, his blood pressure had not risen higher than 170/100 mm Hg. A severe hypertensive crisis following abrupt nifedipine withdrawal has not been previously reported, to our knowledge. We recommend that caution be used when abrupt cessation of nifedipine therapy is considered in the treatment of hypertension.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Write to the Help Desk